Alert archive / Florida / Wind Chill Advisories in 2020
Wind Chill Advisory 1, NWS Miami, FL
NWS Miami, FL issued this wind chill advisory at Jan 21, 2020, 3:28 AM EST for 7 counties in Florida. It took effect at Jan 21, 2020, 7:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2020, 3:28 AM EST (08:28 UTC)
- In effect from
- Jan 21, 2020, 7:00 PM EST
- Expired
- Jan 22, 2020, 9:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
772 WWUS42 KMFL 210828 WSWMFL URGENT - WINTER WEATHER MESSAGE National Weather Service Miami FL 328 AM EST Tue Jan 21 2020 FLZ063-066>075-168-172>174-221400- /O.NEW.KMFL.WC.Y.0001.200122T0000Z-200122T1400Z/ Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Coastal Collier- Inland Collier-Inland Broward-Metro Broward-Inland Miami-Dade- Metro Miami-Dade-Mainland Monroe-Coastal Palm Beach- Coastal Broward-Coastal Miami-Dade-Far South Miami-Dade- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Palm Springs, Florida Gardens, Aberdeen, Boca West, Naples, Immokalee, Miccosukee Indian Reservation, Markham Park, Coconut Creek, Coral Springs, Tamarac, Sunrise, Plantation, Davie, Cooper City, Hollywood, Pembroke Pines, Miramar, Homestead, Florida City, Redland, Miccosukee Resort, Kendale Lakes, West Kendall, Country Walk, Shark Valley, Miami, Miami Gardens, Miami Lakes, Hialeah, Doral, South Miami, Kendall, Cutler Ridge, Flamingo, Jupiter, West Palm Beach, Boca Raton, Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, Hollywood Beach, Aventura, Miami Beach, Miami Shores, Downtown Miami, Cutler Bay, Homestead Bayfront Park, and Everglades National Park 328 AM EST Tue Jan 21 2020 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST WEDNESDAY... * WHAT...Wind chills are forecast to range from the mid 20s to mid 30s. * WHERE...Across South Florida. * WHEN...Tonight into Wednesday Morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chills. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors, make sure you wear a hat and gloves. && $$ RAG
2 follow-up statements
842 WWUS42 KMFL 211447 WSWMFL URGENT - WINTER WEATHER MESSAGE National Weather Service Miami FL 947 AM EST Tue Jan 21 2020 FLZ063-066>075-168-172>174-220315- /O.CON.KMFL.WC.Y.0001.200122T0000Z-200122T1400Z/ Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Coastal Collier- Inland Collier-Inland Broward-Metro Broward-Inland Miami-Dade- Metro Miami-Dade-Mainland Monroe-Coastal Palm Beach- Coastal Broward-Coastal Miami-Dade-Far South Miami-Dade- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Palm Springs, Florida Gardens, Aberdeen, Boca West, Naples, Immokalee, Miccosukee Indian Reservation, Markham Park, Coconut Creek, Coral Springs, Tamarac, Sunrise, Plantation, Davie, Cooper City, Hollywood, Pembroke Pines, Miramar, Homestead, Florida City, Redland, Miccosukee Resort, Kendale Lakes, West Kendall, Country Walk, Shark Valley, Miami, Miami Gardens, Miami Lakes, Hialeah, Doral, South Miami, Kendall, Cutler Ridge, Flamingo, Jupiter, West Palm Beach, Boca Raton, Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, Hollywood Beach, Aventura, Miami Beach, Miami Shores, Downtown Miami, Cutler Bay, Homestead Bayfront Park, and Everglades National Park 947 AM EST Tue Jan 21 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST WEDNESDAY... * WHAT...Wind chills are forecast to range from the mid 20s to mid 30s. * WHERE...Across South Florida. * WHEN...Tonight into Wednesday Morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chills. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors, make sure you wear a hat and gloves. && $$
093 WWUS42 KMFL 221352 WSWMFL URGENT - WINTER WEATHER MESSAGE National Weather Service Miami FL 852 AM EST Wed Jan 22 2020 FLZ063-066>075-168-172>174-221500- /O.EXP.KMFL.WC.Y.0001.000000T0000Z-200122T1400Z/ Glades-Hendry-Inland Palm Beach-Metro Palm Beach-Coastal Collier- Inland Collier-Inland Broward-Metro Broward-Inland Miami-Dade- Metro Miami-Dade-Mainland Monroe-Coastal Palm Beach- Coastal Broward-Coastal Miami-Dade-Far South Miami-Dade- Including the cities of Palmdale, Moore Haven, Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Palm Springs, Florida Gardens, Aberdeen, Boca West, Naples, Immokalee, Miccosukee Indian Reservation, Markham Park, Coconut Creek, Coral Springs, Tamarac, Sunrise, Plantation, Davie, Cooper City, Hollywood, Pembroke Pines, Miramar, Homestead, Florida City, Redland, Miccosukee Resort, Kendale Lakes, West Kendall, Country Walk, Shark Valley, Miami, Miami Gardens, Miami Lakes, Hialeah, Doral, South Miami, Kendall, Cutler Ridge, Flamingo, Jupiter, West Palm Beach, Boca Raton, Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, Hollywood Beach, Aventura, Miami Beach, Miami Shores, Downtown Miami, Cutler Bay, Homestead Bayfront Park, and Everglades National Park 852 AM EST Wed Jan 22 2020 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... Temperatures and wind chills continue to gradually rise this morning across South Florida. Therefore, the wind chill advisory will be allowed to expire at 9AM this morning. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 21, 3:03 AM EST, 25 minutes earlier.
Area forecast discussion, Jan 21, 3:03 AM EST, 25 minutes before
Area Forecast Discussion
National Weather Service Miami FL
303 AM EST Tue Jan 21 2020
...Wind Chill Advisory: Tonight Across South Florida...
...Hazardous Marine and Beach Conditions Linger...
.Short Term (Today through Wednesday)...
A drier, cooler, and breezy day for South Florida behind the
departed cold front. Aloft, a mid-level low will cut off from the
main trough over northeastern Florida and coastal Georgia today. A
surface reflection of this feature will end up developing a low
over the Atlantic waters north of the Bahamas. The mid-level low
will push southward across the Atlantic waters on Wednesday before
being reabsorbed and pushed back into the open Atlantic.
Temperatures today will struggle to reach into the 60s over
portions of Southwest Florida with other portions of South Florida
remaining in the mid to upper 60s. Some portions of the Atlantic
coast may be able to warm to around 70 degrees, particularly those
with an urban heat island effect in play. The brisk northwesterly
flow will pick up by afternoon with a persistence forecast
through the overnight and Wednesday morning hours. This flow
regime will allow for polar continental air to push down the spine
of the peninsula towards southern Florida.
A few threats may emerge from this setup overnight including the
threat of hazardous wind chill values and the potential for a
freeze over portions of inland Southwest Florida. The wind chill
concern is fairly high confidence with this forecast issuance as
the presence of the low to the east and the high building to the
north will create a pretty tight gradient wind flow. The cold air
advection due to the persistent northwesterly flow should allow
wind chill values to fall below 35 degrees across most of South
Florida for several hours overnight into Monday morning with some
portions of inland Southwest Florida potentially experiencing wind
chill values in the mid 20s. At this point in time, the
confidence in the required 3- hour duration precludes the issuance
of a Wind Chill Watch or Warning for inland Southwest Florida,
but all of South Florida will be under a Wind Chill Advisory for
tonight with this forecast package issuance.
There is a non-zero threat of a freeze for inland Southwest
Florida tonight, particularly along the State Road 29 corridor of
Glades, Hendry, and inland Collier Counties. One mitigating factor
is that the elevated wind flow could maintain enough mixing to
prevent temperatures from dropping below freezing. Mind you the
forecast currently straddles freezing in these areas and this will
have to be monitored. The statistical guidance does shed some
insights into the potential for a freeze, particularly if the wind
were to decouple more than forecast overnight in the area of
concern which could allow for some more efficient radiational
cooling. The majority of the raw and MOS guidance maintains
temperatures above freezing with only the bias corrected members
attempting to produce below-freezing temperatures. Due to the
recency of this pattern change, the confidence in the ability of
the bias-corrected guidance to identify a pattern for bias is low.
The current forecast is a touch cooler than most of the MOS
guidance which is cooler than the raw guidance.
Temperatures should begin to warm after sunrise on Wednesday with
the stiff northwesterly wind gradually diminishing through the
day. Atlantic moisture combined with the presence of the mid-level
low over the Atlantic could produce some rain shower activity
which should remain over the waters though a stray coastal shower
cannot be ruled out, particularly in northern Palm Beach County.
Maximum Temperatures will still struggle to reach the 60s across
much of the area with only the immediate Atlantic coast reaching
the upper 60s. Wednesday night will still be chilly but not as
cold as tonight. Widespread upper 40s over inland Southwest
Florida with 50s elsewhere except for lower 60s along the Atlantic
coast are forecasted. Lighter wind and warmer temperatures will
help warm wind chill values into the 40s across Southwest Florida
and 50s across Southeast Florida.
.Long Term...
Thursday through Tuesday...
As the surface low to our east treks further into the Atlantic,
winds will continue to relax on Thursday, while also veering out
of the east and modifying the airmass across South Florida. With
warming and moistening air, showers will linger over the Atlantic
waters and temperatures will rebound back to around seasonable
values by the start of the weekend. However, upstream over Texas
and the northwestern Gulf, phased long and shortwave troughing
will help initiate cyclogenesis at the surface. As this system
jets off towards the northeast, an attendant cold front will
approach from the northwest, potentially crossing South Florida
late Saturday into early Sunday. Convection may increase ahead or
along the frontal boundary, but thunder remains out of the
forecast at this time with models depicting the loss of upper
level support.
Behind the front, temperatures look to cool back down slightly
below normal. Daytime temperatures are forecast to be in the mid
to upper 70s across South Florida before dropping to the upper 60s
and low 70s behind the aforementioned cold front. Early morning
lows will be in the mid to upper 50s across the interior and low
60s along the east coast ahead of the boundary, and thereafter,
dip into the mid to upper 40s west of the Lake to the upper 50s
and near 60 along the East Coast Sunday and Monday night.
For the early portions of next week, global models develop an
area of precipitation over the central Gulf of Mexico behind the
frontal boundary. However, models handle the fate of this area of
precipitation slightly differently. The GFS keeps the the mass
well to our southwest, while the ECMWF pushes some of the
precipitation across South Florida. Therefore, have added the
mention of showers to the forecast, but have split the difference
by only raising PoPs across the peninsula to around 20% and higher
over the Atlantic waters. Will continue to monitor over the next
several days as things could certainly change as we get closer in
time.
&&
.Marine...
The wind will drive the hazardous marine conditions over all the
local waters into Wednesday with swell driving the maintenance of
hazardous marine conditions in the Atlantic waters through the
rest of the week. A non-zero threat of gale conditions,
particularly frequent gusts to gale, is possible over the Atlantic
waters off Palm Beach County. Confidence is not high enough for a
Gale Watch or Warning at this time but a short-fused Gale Warning
issuance cannot be ruled out of winds reach gale due to a
strengthening low over the Atlantic waters.
&&
.Beach Forecast...
An elevated risk of rip currents along the Gulf and Atlantic
beaches today with high risk for Palm Beach and Collier. The Gulf
risk should begin to diminish as the wind dies down but the
increasing swell in the Atlantic will allow the elevated risk to
at least linger if not increase along the Atlantic beaches of
South Florida through the end of the week with the potential
lasting in the Palm Beaches into the weekend. High surf may become
a concern for the Atlantic beaches, particularly the Palm
Beaches, by Wednesday and lingering through late in the week.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 67 42 67 60 / 10 10 20 20
Fort Lauderdale 69 45 66 61 / 0 0 20 20
Miami 70 44 66 58 / 0 0 10 10
Naples 62 38 63 52 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Wind Chill Advisory from 7 PM this evening to 9 AM EST Wednesday
for FLZ063-066>075-168-172>174.
High Rip Current Risk through this evening for FLZ069-168.
AM...Small Craft Advisory until 7 PM EST Wednesday for AMZ630-651-671.
Small Craft Advisory until 7 PM EST Wednesday for AMZ650-670.
Small Craft Advisory from 4 PM this afternoon to 10 AM EST
Wednesday for AMZ610.
GM...Small Craft Advisory until 7 AM EST Wednesday for GMZ656-657-676.
&&
Marine...02/RAG
Beach Forecast...02/RAG
Short Term...02/RAG
Long Term...11/HVNHazardous weather outlook, Jan 20, 5:44 PM EST, 9 hours 44 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 544 PM EST Mon Jan 20 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 211045- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 544 PM EST Mon Jan 20 2020 ...HAZARDOUS MARINE CONDITIONS THROUGH THE MIDDLE OF THE WEEK... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: There is a moderate risk of rip currents for the Atlantic beaches. Wind: Hazardous marine winds of 20 to 25 knots with higher gusts across the Gulf and Atlantic waters. Temperatures: Wind chill values tonight will fall into the 30s across much of inland Southwest Florida and the 40s elsewhere except for some 50s along the Atlantic coast. Waves: Elevated seas of 7 feet or greater will build in the Atlantic waters, particularly in the Gulfstream. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Hazardous marine conditions are likely to linger across the Atlantic waters through a good portion of the week with strong winds and elevated seas. The rip current risk may possibly remain elevated for most of the week across the Palm Beaches. The Miami-Dade and Broward beaches may see some brief improvement before an elevated rip current risk returns later in the week. Colder air behind the cold front may lead to temperatures in the 30s across the interior and 40s elsewhere by Wednesday morning. Wednesday morning will likely be the coldest morning of the week with wind chill values potentially dropping into the mid to upper 20s over inland Southwest Florida and the 30s elsewhere except for some 40s along the Atlantic coast. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:23 AM EST | Rip Current Statement | MFL | Collier, Palm Beach | 16 hr |
| Jan 21, 9:46 AM EST | Gale Warning | MFL | 33 hr |
Nearby
Wind Chill Advisories in Florida, 2020Every wind chill advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.